Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 227, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 13, 2005, 6:53 PM CDT for Creek County, Okmulgee County, Oklahoma. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2005, 6:53 PM CDT (23:53 UTC)
- Expired
- Jun 13, 2005, 7:46 PM CDT
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Creek County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 83 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:08 PM CDT | HAIL 0.88 | Beggs, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:55 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2041 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 132353 SVRTSA OKC037-111-140100- /O.NEW.KTSA.SV.W.0227.050613T2353Z-050614T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 653 PM CDT MON JUN 13 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CREEK COUNTY IN NORTHEAST OKLAHOMA OKMULGEE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 800 PM CDT * AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF DEPEW...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DEPEW... BRISTOW...SLICK...KELLYVILLE...SAPULPA...KIEFER...MOUNDS...PRESTON AND BEGGS. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3580 9663 3565 9662 3563 9580 3603 9606 $$
2 follow-up statements
000 WWUS54 KTSA 140010 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 710 PM CDT MON JUN 13 2005 OKC037-111-140100- /O.CON.KTSA.SV.W.0227.000000T0000Z-050614T0100Z/ CREEK OK-OKMULGEE OK- 710 PM CDT MON JUN 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR OKMULGEE AND CREEK COUNTIES... AT 708 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF SLICK...MOVING EAST AT 20 MPH. AN ADDITIONAL SEVERE THUNDERSTORM WAS LOCATED NEAR BEGGS...MOVING EAST AT 20 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SLICK...BEGGS... MOUNDS AND PRESTON. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3578 9647 3563 9640 3565 9577 3589 9607 $$
000 WWUS54 KTSA 140046 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 743 PM CDT MON JUN 13 2005 OKC037-111-140053- /O.CAN.KTSA.SV.W.0227.000000T0000Z-050614T0100Z/ CREEK OK-OKMULGEE OK- 743 PM CDT MON JUN 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OKMULGEE AND CREEK COUNTIES HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM. LAT...LON 3578 9647 3563 9640 3565 9577 3589 9607 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:48 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 13, 5:48 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 548 PM CDT MON JUN 13 2005 .MESOSCALE UPDATE... AT 5PM PROFILERS AND WATER VAPOR IMAGERY SHOWED THE APPROACHING MID-LEVEL SHORT FROM NORTH-CENTRAL KANSAS INTO NORTHWEST TEXAS. THIS WILL SUPPORT ENOUGH DEEP LAYER SHEAR FOR A SUPERCELL STORM MODE IN NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS THIS EVENING. FURTHER SOUTH IN THE AREA THE SHEAR WILL SUPPORT MORE OF MULTI-CLUSTER / SHORT LINE MODE. WEAK LOW-LEVEL FLOW ACROSS THE AREA WILL LIMIT LOW-LEVEL STORM ROTATION POTENTIAL...STORM-RELATIVE HELICITIES ARE GENERALLY 50 M2/S2 OR LESS WITH THE CURRENT MOTIONS. EXPERIMENTAL GUST POTENTIAL GRIDS SHOW A HIGH DOWNBURST POTENTIAL WITH THE ACTIVITY DEVELOPING ACROSS ACROSS NORTHEAST OKLAHOMA...WITH MODERATE DOWNBURST POTENTIAL ELSEWHERE. THEREFORE WIND AND HAIL ARE THE PRIMARY THREATS AT THIS TIME. THE CAP INDEX SUGGESTS THAT THE CAP IS NOT COMPLETELY GONE... JUST THIN ENOUGH TO BE BROKEN. AS THE UPPER LOW TO THE NORTH LIFTS NORTHEAST THIS EVENING AND DIURNAL COOLING STARTS THE ACTIVITY COULD BEGIN TO DECREASE SOME BY MID EVENING...UNLESS A COLD POOL CAN ORGANIZED AND PROMOTE MCS DEVELOPMENT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 13, 6:23 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
623 PM CDT MON JUN 13 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141130-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
623 PM CDT MON JUN 13 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...SOUTH OF A LINE FROM JOPLIN TO STROUD AND NORTH OF
A LINE FROM MCALESTER TO ST. PAUL.
ONSET...NOW...ENDING BY 11PM.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...NOW...ENDING BY 1AM.
AREA AT GREATEST RISK...SOUTH OF A LINE FROM JOPLIN TO STROUD
AND NORTH OF A LINE FROM MCALESTER TO ST.PAUL.
DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST
ARKANSAS. A FEW OF THE CELLS WILL BE SEVERE. WIND FIELDS ALOFT
WILL SUPPORT A SUPERCELL MODE ACROSS NORTHEAST OKLAHOMA AND FAR
NORTHWEST ARKANSAS. ELSEWHERE THE WINDS ALOFT WILL RESULT IN A MIXED
MODE OF MOSTLY MULTI-CELL LINES OR CLUSTERS...WITH AN EMBEDDED SUPERCELL
POSSIBLE. WEAK LOW-LEVEL WINDS ACROSS THE AREA SHOULD LIMIT TORNADO
POTENTIAL. HOWEVER...THE POTENTIAL FOR SIGNIFICANT DOWNBURSTS WILL
EXIST THIS EVENING. THE ACTIVITY SHOULD BEGING TO DIMINISH BY LATE EVENING
AS THE MAIN UPPER SYSTEM LIFTS AWAY FROM THE AREA. THE EXCEPTION WOULD
BE IF A MESOSCALE CONVECTIVE SYSTEM CAN DEVELOP. WE WILL MONITOR
FOR THAT POSSIBILITY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED ACROSS MUCH OF THE RISK AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
DRIER AIR BEHIND THE COLD FRONT WILL PUSH THUNDERSTORM ACTIVITY TO THE
SOUTHERN PORTION OF THE FORECAST AREA TUESDAY AND WEDNESDAY. NORTHWEST
FLOW WITH POSSIBLE MCS DEVELOPMENT WILL RETURN A CHANCE OF THUNDERSTORMS
FOR THE ENTIRE FORECAST AREA FOR THURSDAY AND FRIDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Jun 13, 2:09 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
209 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 10 W HOMINY 36.41N 96.57W
06/12/2005 0.75 INCH OSAGE OK PUBLIC
&&
SAALocal storm report, Jun 13, 2:55 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
255 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM TSTM WND DMG CATOOSA 36.19N 95.75W
06/12/2005 ROGERS OK COUNTY OFFICIAL
LARGE TREE LIMB BLOWN DOWN ACROSS ROAD.
&&
SAASpecial weather statement, Jun 13, 5:40 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT MON JUN 13 2005
ARZ001-132345-
BENTON AR-
540 PM CDT MON JUN 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
BENTON
AT 540 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF SILOAM SPRINGS...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...ROCKY
COMFORT...FAIRMOUNT...BLAND...MILLER...HILL TOP...BENTONVILLE...
SILOAM SPRINGS...ROGERS...LOWELL...GENTRY...GRAVETTE...PEA RIDGE...
LAKE FRANCIS...GALLITIN...HEALING SPRINGS...SPRINGTOWN...HIGHFILL...
CAVE SPRINGS...MONTE NE...CHEROKEE CITY...VAUGHN...LARUE...DECATUR...
CENTERTON...AVOCA...HIWASSE...BELLA VISTA...GARFIELD AND BEAVER LAKE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jun 13, 6:24 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
624 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 3 NE PRYOR 36.34N 95.28W
06/13/2005 1.00 INCH MAYES OK PUBLIC
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:04 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 21 min |
| Jun 12, 7:08 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 52 min |
| Jun 12, 7:27 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 28 min |
| Jun 12, 8:33 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 57 min |
| Jun 12, 9:37 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 23 min |
| Jun 12, 9:55 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 51 min |
| Jun 12, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 62 min |
| Jun 12, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 49 min |
| Jun 12, 11:42 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 32 min |
| Jun 13, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 61 min |
| Jun 13, 6:40 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 70 min |
| Jun 13, 6:43 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 66 min |
| Jun 13, 6:51 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 54 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.